Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Feeling nauseous. Palms and fingers are peeling. Looking for solution

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions

I have been very nauseous over the past few days and during this time my palms and fingers are severely peeling. No burning or itching and moisturizer does not help. any ideas?
Posted Mon, 30 Jul 2012 in Skin Hair and Nails
Answered by Dr. Shanthi.E 45 minutes later

Thanks for posting your query and uploading the picture. I have seen it in depth.

You seem to be having two different problems. One is that you are feeling Nauseous, second - there is peeling of the skin on your palms and fingers. Both are different problems altogether and not related.

Nausea can be due to indigestion of the food consumed or due to Gastritis. Peeling of the skin seems like an eczematous reaction to an allergen. It can be due to allergy to a new soap, allergy to an unusual food that you may have consumed or it can be due to any medications that you take.

Please apply calamine lotion to the hands every 2 hours even though you feel moisturizer does not help. It definitely prevents further progression.

Take simple over the counter medicines like Omeprazole that helps in Gastritis.

I would like to know if there are any other significant, relevant symptoms in you that can be related to this.

I would like to know your drug history and if you were started on any new drug recently. We need to rule out drug reaction or any such eczematous condition in you.

Please do write in detail about your drug history.

I wish you quick recovery.

Awaiting your response.

Above answer was peer-reviewed by
Follow-up: Feeling nauseous. Palms and fingers are peeling. Looking for solution 1 hour later
I have not started any new drugs. This just began happening about two days ago.
I just realized I introduced Salmon into my diet. Would that cause the peeling?
Answered by Dr. Shanthi.E 40 minutes later

Thanks for writing back.

The symptoms started 2 days ago and you introduced salmon into your diet. Salmon can cause the peeling of the skin.

Please avoid consuming it for some time now.

I do not see a drug reaction here, as you are not on any new drug.

Please follow the suggestions in my earlier reply.

You should be fine in 2 to 3 days.

Hope I have answered your query. Do write back for further discussion on this.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor